Alabama, 2010Tornadoes in Alabama, April 24, 2010
April 24, 2010 · NWS HUN · 5 events in 3 counties and zones
Four damaging tornadoes tore tracks through north central and northeast Alabama during the evening and overnight hours of the 24th. These tornadoes were part of a larger regional tornado outbreak across the lower Mississippi and Tennessee Valleys.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 50
- Property damage
- $22 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Four damaging tornadoes tore tracks through north central and northeast Alabama during the evening and overnight hours of the 24th. These tornadoes were part of a larger regional tornado outbreak across the lower Mississippi and Tennessee Valleys. The tornadoes were associated with three separate long track supercell thunderstorms that thrived upon a very unstable and high shear environment. One of the longer track tornadoes tore through several successive communities with up to EF-3 strength in Marshall and DeKalb Counties, including the towns of Albertville, Geraldine and Pine Ridge, lifting just before reaching Fort Payne. A tornado from the same storm then touched down again in the Mentone area before crossing the Georgia state line. Another supercell produced yet another tornado southwest of Collinsville, tracking just a few miles south of the earlier damaging tornado. This tornado reached EF-4 strength when it completely leveled the McNutt United Methodist Church on County Road 55. Fortunately, no fatalities occurred with these particular tornadoes, but damages were severe.
In Marshall County, total costs from the tornado had exceeded $14 million, which included 1032 homes experiencing at least some damage, and 93 homes destroyed. In DeKalb County, damage losses were still being tallied. Debris removal costs alone have exceeded $3 million.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 24, 5:20 PM CST, 37 minutes earlier.
Area forecast discussion, Apr 24, 5:20 PM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 PM CDT SAT APR 24 2010
.UPDATE...MESOSCALE UPDATE AND 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
THE SEVERE THREAT IS NOT COMPLETELY DONE YET. PRE-FRONTAL LINE OF
SHRA/TSRA BISECTS THE CWFA AT 6 PM. THE "FINAL LINE" IS APPROACHING
THE AL/MS BORDER BUT SO FAR JUST CONSISTS OF CLOUD COVER OVER NRN
MS. NO CONVECTIVE SHRA/TSRA HAVE DEVELOPED SOUTH OF SAVANNAH TN. IN
OTHER WORDS...THIS LAST LINE JUST IS NOT HAPPENING AT THIS POINT...
DESPITE THE SUN HAVING COME OUT...AND THERE STILL BEING PLENTY OF
SHEAR AROUND. STILL BEARS WATCHING UNTIL IT GETS ACROSS THE AREA.
WILL BE MAKING SOME FORECAST ADJUSTMENTS NOW...AND PROBABLY CAN MAKE
FURTHER ADJUSTMENTS AFTER SUNSET.
&&
.AVIATION...
WILL BE LEAVING IN A TEMPO FOR TSRA AT BOTH TAF SITES THIS EVENING
IN CASE THERE IS DEVELOPMENT ALONG THIS FINAL LINE. HOWEVER...IF IT
BECOMES CERTAIN THERE WILL NOT BE...THOSE TEMPOS WILL BE REMOVED.
AFTER THAT...VFR CONDITIONS ARE EXPECTED...THOUGH SOME CONVECTIVE
CLOUDS...BUT STILL VFR CEILINGS...ARE LIKELY TOMORROW AFTERNOON.
&&
.PREV DISCUSSION...
STRONG/LOCALLY SVR CONVECTION CONTINUES ACROSS MUCH OF THE SE REGION
THIS AFTERNOON...UNDER A STRONGLY SHEARED ENVIRONMENT. THE DEGREE OF
SFC BASED INSTABILITY THOUGH...ALONG WITH A FAIRLY STRONG CAP BELOW
H7...LOOKS TO BE THE DECISIVE FACTORS WHETHER THIS CONVECTION HAS
TRENDED BETTER/MORE ORGANIZED. THE BRUNT OF THIS ACTIVITY THUS FAR
HAS REMAINED JUST BELOW SVR THRESHOLDS. WHILE THERE REMAINS SOME
UNCERTAINTY OVER HOW MUCH AIR MASS DESTABILIZATION IS ABLE TO
DEVELOP OVER THE NEXT FEW HRS...STRONG LL INFLOW COUPLED WITH A FEW
LINGERING HRS OF SFC BASED HEATING MAY STILL ALLOW FOR SOME
ORGANIZED SVR/TORNADIC STORMS ACROSS THE AREA...THROUGH THE
REMAINING AFTERNOON AND EARLY EVENING PERIODS. CURRENT TOR WATCH IN
EFFECT RUNS THROUGH 02Z SUN/9 PM CST. EVEN IF THE SVR WX/TORNADIC
THREAT FAILS TO MATERIALIZE...STRONG DIFFLUENT PATTERN IN PLACE
ALOFT WILL ALLOW FOR SOME TRAINING OF CONVECTIVE BANDS INTO THE
EVENINGS HRS...LEADING TO A LOCALIZED THREAT OF FLASH FLOODING.
SVR WX/FLASH FLOODING THREAT SHOULD BEGIN TO TAPER OFF TOWARD THE E
AFTER MIDNIGHT AS THE COLD FRONT BEGINS TO SWEEP EWD THROUGH THE
FORECAST AREA. POTENT UPPER TROUGH/SHRTWV OVER THE MID PLAINS STATES
SHOULD BEGIN TO LIFT INTO THE OH VALLEY OVERNIGHT AND INTO SUN AS IT
DEAMPLIFIES...HELPING TO LIMIT FURTHER PRECIP CHANCES OTHER THAN
SOME ISOLATED SHOWERS. CONDITIONS THOUGH MAY BE SLOW TO CLR THROUGH
THE WEEKEND PERIOD AND INTO NEXT WEEK WITH THE AREA REMAINING UNDER
A SWLY FETCH REGIME. WEAK HIGH PRESSURE OUT OF THE PLAINS STATES
WILL EVENTUALLY BEGIN TO SETTLE INTO THE SE REGION PAST TUE...WITH
OVERALL TEMPS HOVERING NEAR SEASONAL TRENDS.
GOING PAST MID WEEK...HIGH PRESSURE WILL BEGIN TO SHIFT EWD TOWARD
THE SRN ATLANTIC BASIN ALLOWING FOR A GRADUAL WARMING TREND. THE
LATTER HALF OF THE GFS SOLUTION STILL POINTS TOWARD ANOTHER SFC
BOUNDARY MOVING INTO THE SE REGION FRI AND SAT. WILL AT LEAST
CONTINUE/MAINTAIN THE TREND OF RAIN CHANCES RETURNING TO THE
FORECAST HEADING INTO NEXT WEEKEND.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
DISCUSSION/AVIATION...JE/23
PREV DISCUSSION...09
Hazardous weather outlook, Apr 24, 4:35 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT SAT APR 24 2010
ALZ001>010-016-TNZ076-096-097-251100-
LAUDERDALE-COLBERT-FRANKLIN
AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-
MOORE-LINCOLN-FRANKLIN TN-
535 PM CDT SAT APR 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A LINE THUNDERSTORMS WILL CONTINUE TO PUSH EASTWARD ACROSS THE
TENNESSEE VALLEY THIS EVENING. THE THREAT FOR DAMAGING WIND
GUSTS...LARGE HAIL...AND AN ISOLATED TORNADO WILL CONTINUE FOR AREAS
EAST OF INTERSTATE 65 THROUGH 9 PM TONIGHT. THOUGH THE THREAT FOR
SEVERE WEATHER HAS DIMINISHED GREATLY FOR AREAS WEST OF INTERSTATE
65...CHANCES FOR SEVERE STORMS WILL REMAIN UNTIL THE COLD FRONT
PUSHES THROUGH THE AREA LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ONGOING ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL WILL BE NEEDED THROUGH THIS EVENING.
CA/MA
In the hours before
Special weather statement, Apr 24, 3:34 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
434 PM CDT SAT APR 24 2010
ALZ005-006-242200-
LIMESTONE-MADISON-
434 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND WESTERN MADISON
COUNTIES UNTIL 500 PM CDT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DECATUR...MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FRENCH MILL...MADISON.
CAPSHAW...HOLLAND GIN.
HARVEST...TONEY.
GLADSTONE...ELKWOOD.
FISK...HAZEL GREEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3497 8632 3471 8668 3460 8691 3465 8702
3467 8708 3470 8711 3499 8690
TIME...MOT...LOC 2134Z 228DEG 56KT 3470 8694
DJNLocal storm report, Apr 24, 3:51 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
451 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG 5 E WRIGHT 34.90N 87.90W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT MILE MARKER 336 ON THE NATCHEZ TRACE PKWY.
0224 PM TSTM WND DMG 3 NE WATERLOO 34.95N 88.03W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 1.
0246 PM TSTM WND DMG 3 NW GREEN HILL 35.00N 87.55W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 36 NEAR GREEN HILL.
0349 PM TSTM WND DMG KILLEN 34.86N 87.53W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ALONG J.C. MAULDIN HWY IN KILLEN.
&&
AMINSpecial weather statement, Apr 24, 4:17 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT SAT APR 24 2010
ALZ006-009-TNZ097-242300-
FRANKLIN-JACKSON-MADISON-
517 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN TENNESSEE...JACKSON AND
MADISON COUNTIES UNTIL 600 PM CDT...
AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTLAND TO DEPOSIT
TO PRICEVILLE...MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINCHESTER...DECHERD.
WOODS RESERVOIR...LARKIN.
ALTO...LARKIN.
ST. ANDREWS...PRINCETON.
SHERWOOD...HOLLYTREE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3530 8592 3523 8589 3523 8586 3499 8587
3458 8597 3458 8615 3461 8614 3461 8632
3459 8629 3457 8656 3459 8661 3457 8667
3459 8671 3457 8677 3500 8638 3500 8631
3511 8631 3533 8624
TIME...MOT...LOC 2217Z 241DEG 50KT 3512 8622 3484 8639
3455 8675
DJNSpecial weather statement, Apr 24, 4:20 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
520 PM CDT SAT APR 24 2010
ALZ004-007-016-242300-
CULLMAN-LAWRENCE-MORGAN-
520 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHERN CULLMAN...AND
SOUTHEASTERN LAWRENCE COUNTIES UNTIL 600 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS IN NORTHEASTERN WINSTON COUNTY...
MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
JONES CHAPEL...LOGAN.
BATTLEGROUND...MASSEY.
LACON...FALKVILLE.
COLE SPRINGS...LEESDALE.
EVA...SOMERVILLE.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF
A WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3430 8712 3431 8731 3457 8684 3455 8675
3459 8671 3459 8668 3455 8665 3459 8661
3458 8657 3456 8655 3441 8658 3431 8658
3431 8650 3427 8649 3409 8711
TIME...MOT...LOC 2219Z 245DEG 49KT 3424 8717
BCCSpecial weather statement, Apr 24, 5:04 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CDT SAT APR 24 2010
ALZ016-242345-
CULLMAN-
604 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 645 PM
CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WALKER COUNTY...MOVING NORTHEAST AT 60 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURN.
CRANE HILL...BREMEN.
LOGAN.
CULLMAN...GOOD HOPE.
SOUTH VINEMONT...WALTER.
FAIRVIEW...HOLLY POND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3390 8710 3392 8709 3394 8712 3412 8711
3432 8682 3428 8645 3426 8645 3425 8652
3423 8652 3421 8655 3418 8655 3389 8709
TIME...MOT...LOC 2303Z 233DEG 53KT 3391 8725
BCCSpecial weather statement, Apr 24, 5:07 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT SAT APR 24 2010
TNZ097-242330-
FRANKLIN-
607 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL
630 PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTEAGLE TO
JERICHO...MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANDERSON.
SEWANEE.
SHERWOOD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3526 8589 3523 8589 3523 8586 3500 8587
3499 8610 3528 8590
TIME...MOT...LOC 2306Z 267DEG 25KT 3524 8582 3500 8598
BCCTornado, Cullman
- When
- April 24, 5:57 PM CST to 6:11 PM CST
- Where
- Cullman County, 1.19 mi SSW of Midway to 2.06 mi NE of Welti
- Rating
- EF2
- Path length
- 5.75 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.104, -86.806
An EF-2 tornado touched down on Highway 31 just south of the County Road 601 intersection. The tornado damaged roofs to two businesses in the Phelan community. The tornado then moved northeast and downed several power lines and snapped and uprooted over 100 pine and oak trees. Minor roof damage was observed on a house along County Road 601 and a carport was destroyed on County Road 747 in the Welti community. Tin roof debris from the chicken houses was thrown over one mile along the tornado's path. The tornado finally lifted on County Road 643 but no before causing roof damage to a barn and knocking down several trees.
Tornado, Marshall
- When
- April 24, 9:05 PM CST to 9:35 PM CST
- Where
- Marshall County, 0.41 mi NW of Nixon Chapel to 2.9 mi NNE of Mc Ville
- Rating
- EF3
- Path length
- 17.7 mi
- Path width
- 1,320 yd
- Injuries
- 35 direct, 0 indirect
- Property damage
- $14 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.203, -86.386
A long track EF-3 tornado produced severe damage in the towns of Albertville and Geraldine. The city of Albertville was especially hard hit with severe damage to numerous residences, Albertville High School and several large retail buildings. Extensive tree damage was also observed throughout the damage path. The tornado crossed into DeKalb County just east of County Road 372.
Tornado, Dekalb
- When
- April 24, 9:35 PM CST to 10:10 PM CST
- Where
- Dekalb County, 1.82 mi WSW of Rodgers to 1.02 mi SSE of Henagar
- Rating
- EF3
- Path length
- 21.25 mi
- Path width
- 1,320 yd
- Injuries
- 10 direct, 0 indirect
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.318, -86.109
A long track EF-3 tornado crossed into DeKalb County about 6.5 miles west-southwest of Geraldine, about one mile north of Highway 75. The tornado continued into the town of Geraldine, snapping or uprooting numerous large trees which also led to some structural damage to residences. This was also noted along County Roads 227 and 52, just southeast of State Highway 75.
Tornado, Dekalb
- When
- April 24, 10:25 PM CST to 10:33 PM CST
- Where
- Dekalb County, 2 mi SSW of Bankhead to 2.95 mi E of Bankhead
- Rating
- EF3
- Path length
- 4.29 mi
- Path width
- 440 yd
- Continued into
- Chattooga, Ga (FFC)
- Property damage
- $1.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.526, -85.589
The same supercell which produced the tornado in from Blount into Marshall and DeKalb Counties produced a second tornado around 11:25 PM CDT. This tornado touched down 4 miles south southwest of Mentone, near Desoto State Park. The tornado reached EF-3 intensity with speeds up to 140 mph destroying several single wide manufactured homes. The tornado also snapped and uprooted numerous large trees. Significant damage was seen along it's path to the Alabama/Georgia state line. The hardest hit areas were between CR 117 and CR 106, just to the south southeast of Mentone. The most significant damage occurred to a trailer park (Morning Glory Court) where several single wide manufactured homes were completely destroyed. Numerous large trees were also snapped or uprooted. The tornado continued moving northeast and crossed into Chattooga county (Northwest Georgia) around 11:34 PM CDT. Additional damage occurred as it traveled another 8 miles into northern Chattooga county.
Tornado, Dekalb
- When
- April 24, 11:01 PM CST to 11:29 PM CST
- Where
- Dekalb County, 3.48 mi E of Rodentown to 1.19 mi ESE of Dog Town
- Rating
- EF4
- Path length
- 16.62 mi
- Path width
- 880 yd
- Injuries
- 5 direct, 0 indirect
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.220, -85.960
A long track tornado began it's 16.6 mile path about a half mile west of Hendrixville. The tornado intensified and knocked several trees down and damaged a chicken farm about 2 miles east northeast of Hendrixville just west of Interstate 59. The tornado continued sporadically into the town of Collinsville where it knocked three trees down and lifted several canopies at a campground. The tornado intensified and became violent just northeast of Collinsville reaching EF-4 intensity with winds of 170 mph with a path width of 1/4 to 1/2 miles. This path impacted areas from Mount Vernon to Dog Town in extreme southeastern DeKalb County. The tornado destroyed several single wide manufactured homes along County Road 60, between County Roads 822 and 892. Numerous large trees were snapped or uprooted. The McNutt Memorial United Methodist Church and a two-story residence across the street were destroyed near the intersection of County Roads 80 and 55. Oak trees nearby were debarked as well. The tornado produced structural damage to residences along County Road 79 just west of Highway 176. The tornado lifted about 1.4 miles east southeast of Dog Town.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, April 24, 201010 deaths · 130 injured · $374 million · EF4 · 8 events
- Tornadoes and Flash Flooding in Alabama, April 24, 20102 deaths · 2 injured · $1.5 million · EF3 · 47 events
- Tornado in Louisiana, April 24, 201016 injured · $36 million · EF3 · 1 event
- Tornadoes and Flash Flood in Mississippi, April 24, 2010$3.7 million · EF2 · 43 events
- Tornadoes and Damaging Winds in Tennessee, April 24 to 25, 2010$522,000 · EF2 · 15 events
- Tornado and Flash Flooding in Tennessee, April 24, 20101 injured · $1.0 million · EF1 · 36 events
- Tornado and Hail in Georgia, April 24 to 25, 2010$1.4 million · EF1 · 10 events
- Tornadoes and Hail in Tennessee, April 24, 20102 injured · $205,000 · EF1 · 18 events
- Tornadoes and Flood in Kentucky, April 24, 2010$50,000 · EF1 · 40 events
- Damaging Winds in Missouri, April 24, 20101 injured · $313,000 · 104 kt wind · 4 events
- Tornado and Damaging Winds in Kentucky, April 24, 2010$192,000 · EF0 · 14 events
- Flooding in Iowa, April 24 to 26, 2010$175,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220469, 232519, 232520, 221310, 220277.